i had a really bad breakout a few winters ago that i couldnt seem to get under control.<br/>I went to sk:n (uk dermatologists) and got 6 sessions of gycolic peels over the course of a few months.<br/>it did not help for my acne at all and i am left with permanent pitted scars on my cheeks to this day. the acid has a kind of melting effect and dissolves ur skin away leaving a big hole where ur pores used to be.<br/>this kind of treatment is probably best for ppl who do not have any active pimples and just want to get rid of superficial scarring - it's not the best thing to use if u have pustules. if anything it just aggravates ur acne even more.
i had severe acne for years and started dan's regime with panoxyl. the first week was the worst - my skin became really red and inflamed and the worst thing was i had to go out like this in public. i was also flaking like crazy.<br/>also i started to get really bad wrinkles under my eyes and around my mouth - even after slathering my face with jojoba oil morning and night. these wrinkles are permanent and i have huge ones under my eyes to this day (and it's been about 3 yrs since i stopped using bp). if ur wondering i'm in my mid-20s so it's nothing to do with natural ageing!<br/>bp made my skin really itchy and gave me hyperpigmentation - which took years to get rid of..<br/>don't get me wrong, bp does help with acne but does so in a really aggressive way, which cannot be good for ur skin in the longterm... it also stopped working for me after a few years and i got the worst breakout in my life.
i was on this for about 6 months. it worked really well and cleared up my acne. however, 6 months into it, i began to get really itchy bumps on my limbs that were huge. at first i thought it was an insect bite or bed bug, but i took some clarityn and the lumps and itchiness disappeared. that made me realise that i had become allergic to it. i also noticed from photographs that my skin had this yellow-jaundiced tint indicative of liver damage. once i came off it, my body returned to normal!! acne came back.<br/>bottom line - being on antibiotics is NOT a long term solution for acne!! acne will come back once u stop taking it and in the process u may cause a lot of internal damage!
I came off the pill 3 months ago, which i had been taking for about 3 yrs for my acne. at month 2, i started noticing the dreaded post-pill break out, esp on my mouth / jaw line area. Plus my skin and hair were SOOO oily, it was embarrassing.<br/>i saw ppl talking about zinc and its benefits to acne so i thought i'd try it out. at first i took 25mg of zinc gluconate (chelated) for the first couple of days and saw some slight decrease in break outs. i then bumped it up to 50mg and am now taking 75mg at week 2, which i think has helped to speed up the healing process. my skin is far less oily now and i don't get those nasty, painful red bumps around my mouth area like i used to. sometimes i can feel those bumps trying to rear its ugly head again, but the zinc seems to fight them so that they don't become a full blown pimple.<br/>sometimes i crush a tablet with a little bit of water and make a paste for my face. it stings a bit, but it goes a long way in reducing the redness of acne and any scarring from picking my spots.<br/>i think this is definitely worth a try for ppl who have tried absolutely everything that is UNNATURAL. try it with about 3000mg of EPO if u think ur acne is hormone-related and u will definitely see some improvement. i wouldn't say it has cured my acne completely or that it's an instant fix, but follow a disciplined approach and over a few months u may see some great results! it only took a couple of days personally for me to see some changes :)
I have had acne for about 12 years now. My acne has ranged from moderate to severe flare-ups throughout. Having tried so many types of topical treatments (including bp), skin peels and antibiotics with temporary successes here and there, i finally decided to try the pill.<br/>i was put on diannette, which cleared my skin up completely but the dr said i couldnt take it for more than the 1.5 yrs i had been using it. so he switched me to yasmin. it maintained my clear skin. however instantly i noticed that my skin became a lot drier. my lips began to take on this horrible grainy texture. i also lost a lot of weight but i think that was mostly because the pill wouldnt allow my body to retain water. i also suffered a huge amount of hair loss (about two-thirds) and felt depressed a lot of the time.<br/>after about 9 months into it, i made the decision to STOP cold turkey as i no longer wanted to pump my body full of unnatural chemicals. it's now almost been 3 months.<br/>post-pill side effects so far have been really oily skin and hair! if i touched my face with my hands, i seriously had enough oil on them to give myself a good moisturising! also my hair was dripping with oil by the end of the day - pre-pill my hair could go 2 days without washing!! i also started to get painful red bumps around my mouth/chin area and a lot of white heads - the dreaded post-pill break out!! i've been quite lucky with my periods returning, although others havent been so lucky. my moods are back to normal and i am so relaxed lol.<br/>so anyway now im taking 75mg of zinc gluconate and 3000mg of EPO every day - which seems to be working quite well (but will save that for another post)!<br/>Natural is the best way forward. Clear skin is not worth the damage that this pill will cause to your body!!